Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


newly infected
Oct 2, 2002

hello.. My partner and I live in Spain. I am american he is spanish. I am positive for 15 yrs. he was negitive. he has just tested psitive. he is still at the moment going thru conveersion. his body is reacting with so much fever. we went to hospital.. after 3 weeks he has tested for the 4th time positive now in the hospital. they want to put him on medications.. his tcell is 400 viral load is in th emiilions.. his skin is still feelling like something eating it.. its what happen to me and many other friends. anyway.. they say maybe not good to start meds this early. I know if we oculd have started in the 48 hours we could have killed it.. but the hospital here was horrible and slow.. and .. well its a mess. so what do you think about starting meds. sorry I am typing fast.. Sedd

Response from Dr. Young

Thanks for your question.

I think that the Spanish doctors have made a good recommendation. There is a growing set of information that suggests benefit for initiation of treatment for persons who have not yet fully seroconverted. Among these issues are the preservation of a specific part of the immune system that is important for control of HIV. By preserving these T cells, there is real hope of improved immunologic (?vaccine) control in the future. This does not mean that treatment is mandatory-- there are many issues that go into this decision. I would suggest reviewing studies about persons with recent seroconversion (this can be found on TheBody as well as other resources).

Good luck. -BY



Previous
Must be rich to get best treatment?
Next
3rd Millenium and beyond

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement